MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-3-4
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an intervention of the right posterior tibial artery, an advance 14 lp low profile balloon catheter presented with a leakage.When attempting to bring the device up to the recommended pressure, the physician noticed it wouldn't inflate.Upon the second and third attempts, the physician noted that there was a leak from the device.The leak occurred outside of the patient.A new advance 14 lp low profile balloon catheter was opened and used to complete the procedure successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a review of the complaint history, device history record, dimensional verification, quality control, instructions for use, drawings, specifications, a visual inspection and functional test of the returned device were conducted during the investigation.The functional test of the returned device revealed a leak 30.0cm from the proximal end during an inflation attempt.Futhermore, a 3mm abrasion was noted on catheter tubing at the leak location.The hub, strain relief, and balloon presented with no non-conformities.The wire passed from the distal tip through the catheter until it exited out the proximal wire port without excessive force.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7630713
Report Number1820334-2018-01815
Device Sequence Number2412281
Product Code DQY
UDI-Device Identifier10827002503288
UDI-Public(01)10827002503288(17)210423(10)8792432
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2021
Device Catalogue NumberPTAX4-14-170-3-4
Device Lot Number8792432
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer09/25/2018
Initial Report FDA Received Date06/22/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR